Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Birmingham, AL

January 5, 2007Marengo County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jan 5, 2007, 2:23 AM CST for Marengo County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 5, 2007, 2:23 AM CST (08:23 UTC)
Expired
Jan 5, 2007, 3:30 AM CST
In force
67 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Marengo County, AL

The radar

The Birmingham radar (KBMX), 145 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 1:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 050824
SVRBMX
ALC091-050930-
/O.NEW.KBMX.SV.W.0002.070105T0823Z-070105T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARENGO COUNTY IN SOUTHWEST ALABAMA
  THIS INCLUDES THE CITIES OF...LINDEN...CHICKASAW STATE PARK

* UNTIL 330 AM CST

* AT 220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES WEST OF MYRTLEWOOD TO 12 MILES SOUTHWEST OF
  NANAFALIA...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
  YORK TO 6 MILES SOUTHEAST OF BUTLER...AND MOVING NORTHEAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 80
  AND AL 28...THOMASTON...SWEET WATER...SURGINER...SHILOH...
  PROVIDENCE...OLD SPRING HILL...OCTAGON...MILLER...MAGNOLIA...
  JEFFERSON...HALF ACRE...FAUNSDALE...DIXONS MILL AND DAYTON

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3214 8804 3216 8801 3227 8802 3231 8795
      3228 8793 3229 8792 3236 8800 3245 8799
      3252 8774 3248 8773 3248 8763 3244 8755
      3204 8764 3202 8805 3202 8805

$$

KNS/99
3 follow-up statements
000 
WWUS54 KBMX 050839
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 AM CST FRI JAN 5 2007

ALC091-050930-
/O.CON.KBMX.SV.W.0002.000000T0000Z-070105T0930Z/
MARENGO AL-
239 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR MARENGO COUNTY...

AT 237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF NANAFALIA TO MYRTLEWOOD...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF BUTLER TO 12 MILES
WEST OF LINDEN...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWEET
WATER...DIXONS MILL...JEFFERSON...HALF ACRE...SURGINER...SHILOH...
MILLER...MAGNOLIA...OCTAGON...LINDEN...OLD SPRING HILL...
PROVIDENCE...CHICKASAW STATE PARK...THOMASTON...DAYTON AND FAUNSDALE

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3214 8804 3216 8801 3227 8802 3231 8795
      3228 8793 3229 8792 3236 8800 3245 8799
      3252 8774 3248 8773 3248 8763 3244 8755
      3204 8764 3202 8805 3202 8805

$$

KNS/99
000 
WWUS54 KBMX 050902
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
302 AM CST FRI JAN 5 2007

ALC091-050930-
/O.CON.KBMX.SV.W.0002.000000T0000Z-070105T0930Z/
MARENGO AL-
302 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR MARENGO COUNTY...

AT 258 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLD SPRING HILL TO DIXONS MILL...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF CHICKASAW STATE PARK TO 20 MILES
SOUTH OF LINDEN...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  THOMASTON...MAGNOLIA AND DAYTON BY 315 AM CST
  FAUNSDALE BY 320 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3214 8804 3216 8801 3227 8802 3231 8795
      3228 8793 3229 8792 3236 8800 3245 8799
      3252 8774 3248 8773 3248 8763 3244 8755
      3204 8764 3202 8805 3202 8805

$$

JD/81
000 
WWUS54 KBMX 050922
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 AM CST FRI JAN 5 2007

ALC091-050930-
/O.CON.KBMX.SV.W.0002.000000T0000Z-070105T0930Z/
MARENGO AL-
322 AM CST FRI JAN 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CST
FOR EASTERN MARENGO COUNTY...

AT 319 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAUNSDALE TO SURGINER...OR ALONG A LINE EXTENDING FROM
13 MILES SOUTH OF GREENSBORO TO 21 MILES SOUTH OF LINDEN...MOVING
NORTHEAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST FRIDAY MORNING
FOR SOUTHERN ALABAMA.

LAT...LON 3202 8774 3248 8771 3248 8763 3244 8755
      3204 8764

$$

JD/81

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 12:05 AM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 5, 12:05 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1205 AM CST FRI JAN 5 2007

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

SEVERE WEATHER POTENTIAL ACROSS CENTRAL ALABAMA IS INCREASING.

OVER THE PAST TWO HOURS...THE AIR HAS BEEN DESTABILIZING SOUTH
OF A TUSCALOOSA TO TROY LINE WITH INCREASING SURFACE TEMPERATURES
AND DEWPOINTS.  AT 10 PM CST...MERIDIAN MISSISSIPPI REPORTED A
SURFACE TEMPERATURE OF 69 DEGREES AND DEWPOINT OF 66 DEGREES.
LOCAL MESOSCALE MODELS INDICATE THAT LIFTED INDICES HAVE FALLEN TO
-2 ACROSS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

WITH THE APPROACH OF THE UPPER LEVEL DISTURBANCE AND OBSERVED
SURFACE PRESSURE FALLS...BELIEVE THE DESTABILIZATION WILL CONTINUE
THROUGH THE NIGHT.  INSTABILITY WILL NOT BE EXCESSIVE...LIFTED
INDICES AROUND -2 AND SURFACE BASED CAPES UP TO 500 J/KG...BUT
THE AIR SHOULD BE UNSTABLE ENOUGH TO CAUSE SOME SEVERE WEATHER.
STRONG LIFT WITH THE UPPER LOW MOVING DIRECTLY OVERHEAD WILL
OVERCOME THE WEAKER INSTABILITY.

DAMAGING WINDS ARE THE MAIN HAZARD...THOUGH AN ISOLATED TORNADO
OR TWO MAY OCCUR AS WELL.  LOCATIONS SOUTH OF A MILLPORT TO TROY
LINE APPEAR TO HAVE THE BEST CHANCE FOR SEVERE STORMS IN THE 2 TO
8 AM CST TIME FRAME WEST OF INTERSTATE 65...AND THE 5 TO 11 AM CST
TIME RANGE EAST OF INTERSTATE 65.  WOULD NOT BE SURPRISED IF THE
LINE PUSHED FARTHER NORTH...DEPENDING ON THE STRENGTH OF MOISTURE
RETURN AND DESTABILIZATION.

MBS/91

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

RAIN HAS TEMPORARILY DIMINISHED ACROSS MOST OF CENTRAL ALABAMA AND
TAFS REFLECT RAIN ARRIVING LATER. A LINE OF THUNDERSTORMS WILL MOVE
INTO SOUTHWEST ALABAMA AROUND 08Z AND PUSH EASTWARD. THERE COULD BE
SOME LOCALLY STRONG WINDS UP TO 40 KNOTS WITH LINE OF STORMS. RAIN
SHIELD WILL MOVE INTO CENTRAL ALABAMA BEFORE 12Z. BACK EDGE OF
RAIN SHOULD ENTER WEST ALABAMA AROUND 14Z AND MOVE INTO EAST ALABAMA
BY 19Z. THERE COULD BE SOME RE-DEVELOPMENT OF STRONG THUNDERSTORMS
ACROSS TAF SITES KMGM AND KTOI DURING THE AFTERNOON.

MVFR CIGS WILL PREVAIL AT ALL TAF SITES THROUGH 18Z...WITH LOCAL IFR
CEILINGS IN HEAVIER SHOWERS AND THUNDERSTORMS.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

91/58
Hazardous weather outlook, Jan 5, 2:08 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CST FRI JAN 5 2007

ALZ011>015-017>050-060900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
208 AM CST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS CENTRAL
ALABAMA THROUGH NOON AS AN UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE LOW PRESSURE SYSTEM MOVE THROUGH THE AREA. THE PRIMARY
HAZARDS WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE
WINDS AND ISOLATED TORNADOES.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE AREAS ALONG AND SOUTH OF A
TUSCALOOSA...TO ALEX CITY...TO AUBURN LINE WHERE INSTABILITY IS
GREATEST. HOWEVER...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA AS THIS STRONG UPPER LEVEL SYSTEM MOVES EAST.
THE LINE OF THUNDERSTORMS WILL MOVE ACROSS WEST ALABAMA THROUGH
400 AM...INTERSTATE 65 BETWEEN 400 AND 700 AM...AND EAST ALABAMA
BETWEEN 700 AND 1000 AM.

GUSTY WINDS UP TO 30 MPH WILL BE POSSIBLE TODAY AS THE ABOVE
MENTIONED SYSTEM MOVES ACROSS THE AREA.  A LAKE WIND ADVISORY WILL
LIKELY BE NEEDED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS
WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG
THUNDERSTORMS DURING THE DAY SUNDAY. THE THREAT AREA WILL BE
PRIMARILY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED TODAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:48 AM CSTSevere Thunderstorm WarningBMXSumter57 min
Jan 5, 2:21 AM CSTTornado WarningBMXPickens54 min
Jan 5, 2:25 AM CSTTornado WarningBMXSumter32 min
Jan 5, 2:27 AM CSTTornado WarningBMXGreene45 min
Jan 5, 2:42 AM CSTTornado WarningBMXLamar48 min
Jan 5, 2:48 AM CSTSevere Thunderstorm WarningBMXTuscaloosa72 min
Jan 5, 2:55 AM CSTSevere Thunderstorm WarningBMXHale50 min
Jan 5, 3:02 AM CSTTornado WarningBMXFayette43 min
Jan 5, 3:31 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Jan 5, 3:33 AM CSTTornado WarningBMXTuscaloosa21 min
Jan 5, 4:10 AM CSTSevere Thunderstorm WarningBMXDallas50 min
Jan 5, 4:25 AM CSTSevere Thunderstorm WarningBMXJefferson50 min
Jan 5, 4:27 AM CSTTornado WarningBMXJefferson48 min
Jan 5, 4:38 AM CSTSevere Thunderstorm WarningBMXChilton52 min
Jan 5, 5:36 AM CSTSevere Thunderstorm WarningBMXLowndes39 min
Jan 5, 5:51 AM CSTTornado WarningBMXLowndes24 min
Jan 5, 6:05 AM CSTTornado WarningBMXMontgomery25 min
Jan 5, 6:13 AM CSTTornado WarningBMXBullock17 min
Jan 5, 6:27 AM CSTTornado WarningBMXMacon48 min
Jan 5, 6:55 AM CSTSevere Thunderstorm WarningBMXCleburne50 min
Jan 5, 7:08 AM CSTSevere Thunderstorm WarningBMXTallapoosa37 min
Jan 5, 7:11 AM CSTTornado WarningBMXLee34 min
Jan 5, 7:19 AM CSTSevere Thunderstorm WarningBMXClay, Randolph41 min
Jan 5, 7:32 AM CSTTornado WarningBMXChambers43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.